Wyoming, 2010

Hail and Damaging Winds in Wyoming, June 22, 2010

June 22, 2010 · NWS RIW · 5 events in 2 counties and zones

A strong upper level disturbance moved over an existing surface boundary to trigger severe thunderstorms across Johnson and northwest Natrona counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RIW wrote it up.

A strong upper level disturbance moved over an existing surface boundary to trigger severe thunderstorms across Johnson and northwest Natrona counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 22, 12:26 PM MST, 1 hour 44 minutes earlier.

Area forecast discussion, Jun 22, 12:26 PM MST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
126 PM MDT TUE JUN 22 2010

SHORT TERM...TONIGHT THROUGH FRIDAY
STRONG CIRCULATION STILL SEEN ON WATER VAPOR MOVG INTO SERN ID
ATTM WITH BAND OF SHOWERS MOVING ACROSS THE WEST AND BEGINNING TO
MOVE INTO CENTRAL WYO. INCREASING INSTABILITY AHEAD OF THIS
FEATURE IS ALLOWING FOR STRONG THUNDERSTORMS WITH HAIL UP TO
NICKEL SIZE REPORTED SO FAR. LAPS ANALYSIS INDICATES HIGHER CAPE
EAST OF THE DIVIDE WITH POTENTIAL FOR SVR STORMS IF CAP BREAKS IN
THE NEXT COUPLE HOURS. 18Z SOUNDINGS IS VERY UNSTABLE WITH NEARLY
2000 J/KG AND JUST A SMALL CAP. SPC JUST ISSUED A SVR TSTM WATCH
FOR MOST OF OUR ERN ZONES THROUGH 8 PM MDT. WEDNESDAY WILL BE DRY
AND WARMER WITH A SHORT PERIOD OF RIDGING. THE WARMING CONTINUES
INTO THURSDAY WITH A WEAK WAVE PASSING ACROSS THE NORTH.
TEMPERATURES WILL BE QUITE WARM WITH 80S TO AROUND 90 EAST OF THE
DIVIDE AND MAINLY 70S WEST WITH MIN RH'S TEENS EAST AND SW WITH
20S TO LOWER 30S NORTH AND NW. MORE SIGNIFICANT TROUGH MOVES INTO
THE WEST ON THURSDAY AND THEN INTO IDAHO ON FRIDAY ABOUT 6 HOURS
SLOWER THAN OUR CURRENT SYSTEM MOVING THROUGH. MAIN ACTION RIGHT
NOW WOULD BE THE NW THIRD BASED ON THIS TIMING BUT THIS WILL HAVE
TO BE WATCHED. COULD BE ANOTHER ACTIVE DAY FOR AT LEAST PART OF
THE AREA FRIDAY WITH A FEW STORMS MOVING INTO THE WEST THURSDAY
NIGHT.

LONG TERM...FRIDAY NIGHT THROUGH TUESDAY
MEDIUM RANGE MODELS ARE IN DECENT AGREEMENT WITH A WEAK TROUGH
MOVING ACROSS THE ROCKIES FRIDAY NIGHT/SATURDAY...WITH THE
ASSOCIATED COLD FRONT MOVING ACROSS THE FORECAST AREA LATE
FRIDAY/FRIDAY NIGHT. THESE FEATURES WILL ENHANCE CONVECTION
CHANCES FRIDAY AND SATURDAY...ESPECIALLY OVER THE NORTHWEST AND
NORTHERN SECTIONS OF THE FORECAST AREA...BUT ALL OF THE AREA COULD
SEE SOME CONVECTION. TIMING/LOCATION DIFFERENCES IN MODELS
PROHIBIT HITTING IN ONE AREA REAL HARD AT THIS TIME. WOULD NOT BE
SURPRISED TO SEE SOME STRONG/SEVERE CONVECTION WITH THIS SYSTEM AS
GFS IS NOW SHOWING A SLIGHTLY UNSTABLE ATMOSPHERE WITH HIGH LEVEL
TOTALS BETWEEN 30 TO 35 ESPECIALLY OVER NORTHERN/EASTERN WYOMING.
IN WAKE OF THIS WEAK TROUGH...MEDIUM RANGE MODELS ARE TRENDING
TOWARD A STRONG RIDGE DEVELOPING OVER THE PLAINS...WITH A STRONG
TROUGH OFF THE PACIFIC NORTHWEST/BRITISH COLUMBIA COASTS EARLY
NEXT WEEK. THIS SHOULD RESULT IN MAINLY DRY CONDITIONS AND WARMING
TEMPERATURES...WITH THE HOTTEST TEMPERATURES SO FAR THIS YEAR
POSSIBLE MONDAY AND TUESDAY...AS BOTH THE 00Z ECMWF AND GFS SHOW
700MB TEMPERATURES BETWEEN 15 AND 19 DEG CELSIUS.

AVIATION...
A BAND OF THUNDERSTORMS WILL BE TRACKING EAST NORTHEAST ACROSS
CENTRAL AND EASTERN WYOMING FOR THE REMAINDER OF THIS AFTERNOON.
SOME OF THESE STORMS WILL HAVE THE POTENTIAL FOR PRODUCING LARGE
HAIL AND DAMAGING WINDS...ESPECIALLY IN THE NORTHERN BIG HORN
BASIN...THE BIG HORN MOUNTAINS...JOHNSON AND NORTHEAST NATRONA
COUNTIES. EXPECT SCATTERED MVFR AND ISOLATED IFR CONDITIONS WITH
THESE STORMS. HIGH PRESSURE SURFACE AND ALOFT WILL BUILD INTO THE
AREA LATER TONIGHT FOR VFR CONDITIONS LATER THIS EVENING THROUGH
WEDNESDAY.

FIRE WEATHER...
ANOTHER WEATHER DISTURBANCE WILL MOVE EAST NORTHEAST ACROSS THE
AREA INTO THE EVENING HOURS WITH WIDELY SCATTERED TO SCATTERED
THUNDERSTORM COVERAGE AND ADDITIONAL SHOWERS. GUSTY WIND AND LIGHTNING
WILL BE THE MAIN THREAT ACROSS THE WEST WHILE FURTHER EAST STORMS
WILL BE STRONG IF NOT SEVERE WITH LARGE HAIL...DAMAGING WIND...HEAVY
RAIN AND FREQUENT LIGHTNING. WEDNESDAY WILL BE DRY AND WARMER WITH MIN
RH'S IN THE TEENS FROM FREMONT COUNTY INTO THE RED DESERT AND
UPPER GREEN WITH 20S FURTHER NORTH. THURSDAY WILL BE VERY WARM TO HOT
WITH MIN RH'S IN THE TEENS EAST OF THE DIVIDE AND SOME TEENS WEST.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL
8 PM MDT FOR FREMONT...NATRONA...HOT SPRINGS...WASHAKIE...BIG HORN
AND JOHNSON COUNTIES.

&&

SHORT TERM...SKRBAC
LONG TERM...WM
AVIATION...LIPSON
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Jun 22, 12:45 PM MST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
145 PM MDT TUE JUN 22 2010

WYZ001>020-022>030-231200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
145 PM MDT TUE JUN 22 2010

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 8 PM FOR
FREMONT...NATRONA...JOHNSON...BIG HORN...WASHAKIE AND HOT SPRINGS
COUNTIES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EARLY EVENING.  THE MOST INTENSE THUNDERSTORMS ARE EXPECTED TO BE
EAST OF THE DIVIDE...WITH LARGE HAIL...DAMAGING WINDS AND HEAVY
RAINFALL POSSIBLE.

THE MAJORITY OF STREAMS AND RIVERS WILL REMAIN HIGH ACROSS THE AREA
AS SEASONAL SNOWMELT CONTINUES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY
AND SATURDAY AS A STORM SYSTEM MOVES ACROSS THE AREA.  SOME OF THE
STORMS FRIDAY AND...OR SATURDAY COULD BE STRONG TO SEVERE...
ESPECIALLY OVER THE NORTH AND EAST.

THE MAJORITY OF STREAMS AND RIVERS WILL REMAIN HIGH ACROSS THE AREA
AS SEASONAL SNOWMELT CONTINUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HAIL SIZE AND WIND SPEED GREATER
THAN 40 MPH. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jun 22, 1:19 PM MST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
219 PM MDT TUE JUN 22 2010

WYZ007-017-020-222100-
NATRONA COUNTY LOWER ELEVATIONS WY-OWL CREEK AND BRIDGER MOUNTAINS
WY-WIND RIVER BASIN WY-
219 PM MDT TUE JUN 22 2010

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN NATRONA AND EASTERN
FREMONT COUNTIES UNTIL 300 PM MDT...

AT 210 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GAS HILLS RD MILE MARKER 30...OR 26 MILES
SOUTHEAST OF SHOSHONI...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
CASTLE GARDENS AROUND 230 PM MDT.
U.S. HWY 20/26 MILE MARKER 70 AROUND 300 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
TUESDAY EVENING FOR NORTH CENTRAL WYOMING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4333 10746 4312 10722 4281 10783 4295 10799
TIME...MOT...LOC 2013Z 230DEG 19KT 4294 10782

LIPSON
Special weather statement, Jun 22, 1:23 PM MST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
223 PM MDT TUE JUN 22 2010

WYZ004-008-222115-
BIGHORN MOUNTAINS WEST WY-NORTH BIG HORN BASIN WY-
223 PM MDT TUE JUN 22 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BIG HORN COUNTY IN NORTH
CENTRAL WYOMING UNTIL 315 PM MDT...

AT 218 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HWY 310/789 MILE MARKER 230...OR 8 MILES
SOUTH OF LOVELL...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
U.S. HWY 14A MILE MARKER 50 AROUND 235 PM MDT.
U.S. HWY 14A MILE MARKER 60 AROUND 250 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
TUESDAY EVENING FOR NORTH CENTRAL WYOMING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4482 10784 4460 10836 4475 10851 4501 10809
      4501 10804
TIME...MOT...LOC 2023Z 230DEG 19KT 4474 10832

MCNEEL
Special weather statement, Jun 22, 1:39 PM MST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
239 PM MDT TUE JUN 22 2010

WYZ005-006-222130-
SOUTHEAST BIG HORN BASIN WY-SOUTHWEST BIG HORN BASIN WY-
239 PM MDT TUE JUN 22 2010

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WASHAKIE AND CENTRAL HOT
SPRINGS COUNTIES UNTIL 330 PM MDT...

AT 235 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STATE HWY 120 MILE MARKER 20...OR 13 MILES
NORTHWEST OF THERMOPOLIS...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
LOWER COTTONWOOD CREEK RD AROUND 245 PM MDT.
KIRBY AROUND 255 PM MDT.
U.S. HWY 20/789 MILE MARKER 150 AND WINCHESTER AROUND 300 PM MDT.
U.S. HWY 20/789 MILE MARKER 160 AROUND 315 PM MDT.
WORLAND MUNICIPAL AIRPORT...WORLAND AND WASHAKIE COUNTY FAIRGROUNDS
AROUND 325 PM MDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
TUESDAY EVENING FOR NORTH CENTRAL WYOMING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4412 10785 4389 10770 4369 10841 4385 10852
TIME...MOT...LOC 2039Z 245DEG 27KT 4381 10835

BERC
Special weather statement, Jun 22, 1:42 PM MST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
242 PM MDT TUE JUN 22 2010

WYZ015>018-222130-
LANDER FOOTHILLS WY-UPPER WIND RIVER BASIN WY-WIND RIVER BASIN
WY-WIND RIVER MOUNTAINS EAST WY-
242 PM MDT TUE JUN 22 2010

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 330
PM MDT...

AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST
OF BULL LAKE TO 6 MILES EAST OF DICKINSON PARK...AND MOVING EAST AT
30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...MILFORD AND FORT WASHAKIE AROUND 245 PM
MDT...LANDER AROUND 250 PM MDT...HWY JCT 287 AND 26 AROUND 255 PM
MDT...ETHETE AROUND 300 PM MDT. HUDSON AROUND 305 PM MDT.
MORTON AND PILOT BUTTE RESERVOIR AROUND 315 PM MDT AND KINNEAR
AROUND 320 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
TUESDAY EVENING FOR NORTH CENTRAL WYOMING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4331 10858 4292 10817 4275 10889 4313 10930
TIME...MOT...LOC 2040Z 251DEG 27KT 4309 10910 4285 10884

LIPSON
Special weather statement, Jun 22, 1:58 PM MST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
258 PM MDT TUE JUN 22 2010

WYZ009-011-222145-
BIGHORN MOUNTAINS SOUTHEAST WY-SOUTHEAST JOHNSON COUNTY WY-
258 PM MDT TUE JUN 22 2010

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JOHNSON AND EXTREME
EASTERN WASHAKIE COUNTIES UNTIL 345 PM MDT...

AT 255 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF MAYOWORTH...OR 17 MILES
WEST OF KAYCEE...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
STATE HWY 191 MILE MARKER 10 AND MAYOWORTH AROUND 335 PM MDT. I25
MILE MARKER 260 AT 345 PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 257 AND
276.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
TUESDAY EVENING FOR NORTH CENTRAL WYOMING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4405 10660 4382 10640 4360 10701 4375 10714
TIME...MOT...LOC 2057Z 237DEG 16KT 4372 10697

BERC
Special weather statement, Jun 22, 1:59 PM MST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
259 PM MDT TUE JUN 22 2010

WYZ009>011-222145-
BIGHORN MOUNTAINS SOUTHEAST WY-NORTHEAST JOHNSON COUNTY WY-SOUTHEAST
JOHNSON COUNTY WY-
259 PM MDT TUE JUN 22 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JOHNSON COUNTY UNTIL 345
PM MDT...

AT 255 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF STATE HWY 196 MILE MARKER
290...OR 8 MILES SOUTHWEST OF BUFFALO...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
I25 MILE MARKER 290 AROUND 305 PM MDT.
U.S. HWY 16 MILE MARKER 90 AROUND 310 PM MDT.
BUFFALO AROUND 315 PM MDT.
JOHNSON COUNTY FAIRGROUNDS...JCT I90 AND I25 AND I90 EXIT 53 AROUND
320 PM MDT.
I90 MILE MARKER 60 AROUND 325 PM MDT. U.S. HWY 16 AROUND 340 PM
MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 290 AND
299.

THIS INCLUDES INTERSTATE 90 IN WYOMING BETWEEN MILE MARKERS 51 AND
67.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
TUESDAY EVENING FOR NORTH CENTRAL WYOMING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4413 10680 4428 10695 4457 10660 4457 10652
      4441 10631
TIME...MOT...LOC 2059Z 233DEG 19KT 4426 10678

BERC

The radar

The Riverton/Lander radar (KRIW), 104 km away, was scanning. The volume nearest the first event began at 21:11 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 2 hail. Local standard time, as filed.

Hail, Natrona

When
June 22, 2:10 PM MST to 2:11 PM MST
Where
Natrona County, 0.5 mi S of Waltman
Measured
1 in hail
Reported by
Public
Coordinates
43.063, -107.200

A strong thunderstorm moved east over Waltman and produced quarter sized hail.

Thunderstorm Wind, Natrona

When
June 22, 2:10 PM MST
Where
Natrona County, 1 mi N of Powder River
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
43.044, -107.000

The public estimated 60 mph gusts one mile north of the Powder River post office.

Thunderstorm Wind, Natrona

When
June 22, 2:15 PM MST
Where
Natrona County, 5 mi E of Powder River
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
43.030, -106.901

The public estimated 70 mph wind gusts five miles east of Powder River.

Hail, Johnson

When
June 22, 2:35 PM MST to 2:38 PM MST
Where
Johnson County, 1.24 mi NNW of Barnum
Measured
1 in hail
Reported by
Public
Coordinates
43.687, -106.927

One inch diameter hail was reported with a severe thunderstorm that formed along the southeast Bighorn Mountains.

Thunderstorm Wind, Johnson

When
June 22, 3:20 PM MST
Where
Johnson County, Linch
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
43.600, -106.200

Winds estimated to be around 60 mph broke six inch diameter branches off of trees in and around the community of Linch.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2010Every state in 2010This day in weather historyWarnings in Wyoming, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241264, 241618, 241619, 241267, 241277.